I go back to the Cardiologist on Monday and am preparing. It feels rather shallow of me but Florinef scares me to death because of the weight gain mostly. I've been thru 2 weight loss surgeries and I can't see having gone thru that, just to get put on a weight-gainer medication. It happened once already with Paxil and the gain was devestating. The other side effects are scary too so I'm worried about them too...especially the weakened immune system part. Any of your experiences with it would be helpful. Thanks.
I've been on Florinef for about a month now and haven't really felt any different. I've actually lost about 10 pounds since I started it but I also started eating less because my nausea got worse (because I had to go off one of my medications) at the same time; my story isn't really accurate of what happens on Florinef, sorry. I don't feel any more bloated though. A good way to think about it is that you are not really gaining weight, you are just holding onto more water. Once you stop the Florinef you should drop back down to the same weight you would be without the Florinef.
I think I only carry an extra 5-10 lbs. with the florinef. Don't get me wrong, I'd rather not have the extra weight, but it's nothing compared to what I've gained from medicines that actually caused weight gain from fat. As patient915 pointed out, it's water retention. So I think it's safe to say there's definitely an upper limit on how much you're going to gain on it (unless you can somehow retain a LOT of fluid ... LOL), vs. medications like seizure meds that I've been on that have caused as much as 50 lbs. of weight gain for me. (I don't even want to talk about how long it took to get that off. Ugh.)
Thank you very much everyone. I'm still kinda scared of it...too many warnings besides the weight gain. It warns against using it if you have any immune challenges and if you are being treated with a mental disorder and I'm mental, lol! Seriously, I can't risk getting more depressed or anxious and I get sick at the drop of a hat already. This will have to be a last resort for me.
My doc said this was different than other steroids when I expressed concern but it is listed as a corticosteroid so I'm starting to wonder a little about him.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.